MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-6-20-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the spring coils (lot 225631674 and lot 226051945) were stretched and successfully implanted after replacement.The spring coil (lot 225062459) was not detached smoothly, but it was successfully detached and implanted after replacement.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a coronary fistula.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there were no issues that resulted in the damage that was found.One detachment attempt was made using the manual method.Prior to coil non-detachment adjusted the coil multiple times at the lesion.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): 3 axium implant coils were returned within a shipping box and within individually sealed biohazard pouches.Visual inspection/damage location details: (pli-10) the axium implant coil was returned within the introducer sheath.The axium implant pushwire was found to be kinked at ~41.4cm and kinked at ~138.9cm from proximal end.The shield coil was found intact.The implant coil was found to be stretched and damaged.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.No other anomalies were observed.(pli-20) the axium implant coil was returned within the introducer sheath.The axium implant pushwire was found to be broken at proximal end.The axium implant pushwire was found to be bent at ~7.7cm and broken but retained by release wire at ~142.1cm from proximal end.There appeared to be evidence of manual detachment at this location.The coin was found not against the lumen stop.The shield coil was found to be damaged with the implant coil already detached.The implant coil was not returned.No other anomalies were observed.(pli-30) the axium implant coil was returned within the introducer sheath.The axium pushwire was found to be bent at ~16.8cm from proximal end.The shield coil was found intact.The implant coil was found to be damaged within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for fur ther analysis as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): (pli-20) the distal outer jacket was removed, in order to gain access to the coin.The coin was unable to be measured as it was unable to be removed from pushwire.The lumen stop and retainer ring were found to be visually in good condition.The retainer ring was found visually acceptable.The lumen stop and retainer ring were unable to be measured accurately as they appeared to be occluded with an unknown residue.Conclusion: based on the analysis performed, the customer report of ¿non-detachment, detach with hypotube¿ was confirmed.Possible causes for non-detach, detach with hypotube are damaged pusher, coin jammed at lumen stop, coil shield wrapped around coil shell or proximal end of implant coil or actuator interface bent or actuator interface extension distance out of specification.Since the implant coil and detach element were not returned any contributing factors could not be assessed.Bends were found on the returned pusher.It is possible the bend found on the pushwire may have contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed for pli-10 and pli-30.It is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19032986
Report Number9612164-2024-01580
Device Sequence Number7104382
Product Code KRD
UDI-Device Identifier00836462010390
UDI-Public00836462010390
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2025
Device Model NumberQC-6-20-3D
Device Catalogue NumberQC-6-20-3D
Device Lot Number225062459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer04/08/2024
05/15/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date04/30/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose